Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 154, NWS Austin/San Antonio, TX

December 3, 2016Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Dec 3, 2016, 1:30 PM CST for Bexar County, Texas. It took effect at Dec 3, 2016, 4:15 PM CST. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Dec 3, 2016, 1:30 PM CST (19:30 UTC)
In effect from
Dec 3, 2016, 4:15 PM CST
Expired
Dec 4, 2016, 1:06 PM CST
In force
21 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Medina River at San Antonio US 281S (SAAT2). The gauge peaked at 22.08 ft at Dec 4, 2016, 12:00 AM CST.

actionminormoderate102012/0312/0412/05
Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

471 
WGUS44 KEWX 031930
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 PM CST SAT DEC 3 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Medina River...San Antonio River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC255-493-041330-
/O.NEW.KEWX.FL.W.0152.161205T0349Z-161206T0152Z/
/FLVT2.1.ER.161205T0349Z.161205T1200Z.161205T1352Z.UU/
130 PM CST SAT DEC 3 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Antonio River near Floresville.
* from Sunday evening to Monday evening...or until the warning is cancelled.
* At  1:00 PM Saturday the stage was 6.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and continue to 
  rise to near 27.5 feet by Monday morning.The river will fall below flood stage
  by Monday morning.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Floresville        21   27    6.4   Sat  1 PM  19.1  27.5  15.9   9.9   8.6


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC175-255-041330-
/O.NEW.KEWX.FL.W.0153.161205T2205Z-161207T0824Z/
/SRRT2.1.ER.161205T2205Z.161206T1200Z.161206T2024Z.UU/
130 PM CST SAT DEC 3 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Antonio River at Hwy 72 nr Runge.
* from Monday afternoon to late Tuesday night...or until the warning is 
  cancelled.
* At  1:15 PM Saturday the stage was 11.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue to rise to 
  near 28.2 feet by Tuesday morning.The river will fall below flood stage by 
  Tuesday early afternoon.
* Impact...At 27.0 feet...Minor flooding of farmland occurs in lowest portions 
  of the floodplain..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 72 nr Runge    22   27   11.5   Sat  1 PM  14.1  22.9  28.2  22.3  15.8


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$

TXC029-041330-
/O.NEW.KEWX.FL.W.0154.161203T2215Z-161204T1727Z/
/SAAT2.1.ER.161203T2215Z.161204T0000Z.161204T0527Z.NO/
130 PM CST SAT DEC 3 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Medina River At Hwy 281.
* until Sunday morning...or until the warning is cancelled.
* At  1:15 PM Saturday the stage was 18.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and continue to rise 
  to near 21.0 feet by this evening.The river will fall below flood stage by 
  tonight.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
  bridge floor..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 281            16   20   18.3   Sat  1 PM  18.0   6.5   3.5   3.3   3.3


&&

LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838


$$
3 follow-up statements
197 
WGUS84 KEWX 040226
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CST SAT DEC 3 2016

...The flood warning continues for the following rivers in Texas...

  Salado Creek At at Loop 13 Affecting Bexar County
  San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
  Medina River At Hwy 281 Affecting Bexar County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-041625-
/O.EXT.KEWX.FL.W.0151.000000T0000Z-161204T1625Z/
/SACT2.3.ER.161203T1643Z.161203T2145Z.161204T0425Z.NO/
826 PM CST SAT DEC 3 2016

 The flood warning continues for
  the Salado Creek At at Loop 13.
* At  7:15 PM Saturday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The creek has already fallen below moderate flood stage and 
  is expected to fall below minor flood stage by 9 PM Saturday evening.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and 
  secondary roads and low bridges..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 at Loop 13         15   18   19.2   Sat 07 PM  14.0   6.9   5.6   5.6   5.6


&&

LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847


$$

TXC029-493-042026-
/O.EXT.KEWX.FL.W.0149.000000T0000Z-161205T1648Z/
/ELMT2.2.ER.161203T1700Z.161204T0600Z.161205T0448Z.NO/
826 PM CST SAT DEC 3 2016

 The flood warning continues for
  the San Antonio River Near Elmendorf.
* At  7:30 PM Saturday the stage was 41.7 feet.
* Flood stage is 35.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river is expected to crest at 42.7 feet at midnight
  Sunday morning. The river is then expected to fall below moderate flood
  stage by 1 PM Sunday afternoon and below minor flood stage by 11 PM Sunday
  night.
* Impact...At 43.0 feet...Moderate lowland flooding inundates and damages crop 
  and pastureland below San Antonio to below Floresville. Numerous roads and 
  bridges are flooded. Oil well pump jacks and irrigation pumps are flooded and 
  damaged..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Elmendorf          33   35   41.7   Sat 07 PM  41.5  31.9  17.5  14.4  13.9


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826             

$$

TXC175-255-042026-
/O.EXT.KEWX.FL.W.0153.161205T1800Z-161208T1255Z/
/SRRT2.1.ER.161205T1800Z.161207T0000Z.161208T0055Z.UU/
826 PM CST SAT DEC 3 2016

 The flood warning continues for
  the San Antonio River at Hwy 72 nr Runge.
* At  7:15 PM Saturday the stage was 11.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage around noon on
  Monday before cresting at around 30.2 feet at noon on Tuesday.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 72 nr Runge    22   27   11.3   Sat 07 PM  14.0  24.3  29.9  29.9  22.8


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$

TXC029-042026-
/O.EXT.KEWX.FL.W.0154.000000T0000Z-161204T2312Z/
/SAAT2.1.ER.161203T2338Z.161204T0600Z.161204T1112Z.NO/
826 PM CST SAT DEC 3 2016

 The flood warning continues for
  the Medina River At Hwy 281.
* At  7:15 PM Saturday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest at 21.4 feet at 11 PM Saturday 
  evening. The river is then expected to begin falling...falling below flood
  stage by 6 AM Sunday morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
  bridge floor..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 281            16   20   20.7   Sat 07 PM  19.8   8.5   4.9   4.1   3.9


&&

LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838


$$

bmw
293 
WGUS84 KEWX 041427
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 AM CST SUN DEC 4 2016

...The flood warning continues for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
  Cibolo Creek Near Falls City Affecting Karnes County
  San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
  San Antonio River near Floresville Affecting Karnes and Wilson Counties
  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
  Medina River At Hwy 281 Affecting Bexar County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC255-493-050827-
/O.EXT.KEWX.FL.W.0148.000000T0000Z-161206T1122Z/
/SUPT2.2.ER.161204T0720Z.161204T1800Z.161205T2322Z.UU/
827 AM CST SUN DEC 4 2016

 The flood warning continues for
  the Cibolo Creek at Sutherland Springs.
* At  7:15 AM Sunday the stage was 25.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.2 feet by this afternoon.
  The river will fall below flood stage tomorrow afternoon.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Sutherland Sprin   17   21   25.9   Sun  7 AM  24.7  17.9  12.3   9.5   8.0


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

TXC255-050827-
/O.EXT.KEWX.FL.W.0155.161205T0144Z-161206T2024Z/
/FCTT2.2.ER.161205T0144Z.161205T1200Z.161206T0824Z.NO/
827 AM CST SUN DEC 4 2016

 The flood warning continues for
  the Cibolo Creek Near Falls City.
* At  8:15 AM Sunday the stage was 9.1 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to rise to near
  21.3 feet by tomorrow morning. The river will fall below flood stage by early 
  Tuesday morning.
* Impact...At 21.0 feet...Livestock are cut off and potentially drowned in low 
  areas below Stockdale to below Panna Maria. Lower areas of Goliad State Park 
  downstream flood..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Falls City          6   17    9.1   Sun  8 AM  21.3  15.8   8.0   4.4   2.9


&&

LAT...LON 2903 9798 2908 9791 2894 9780 2892 9790


$$

TXC029-493-050827-
/O.EXT.KEWX.FL.W.0149.000000T0000Z-161205T1800Z/
/ELMT2.2.ER.161203T1700Z.161204T0700Z.161205T0600Z.NO/
827 AM CST SUN DEC 4 2016

 The flood warning continues for
  the San Antonio River Near Elmendorf.
* At  7:30 AM Sunday the stage was 42.2 feet.
* Flood stage is 35.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall...and will fall below 
  flood stage after midnight tonight. 
* Impact...At 43.0 feet...Moderate lowland flooding inundates and damages crop 
  and pastureland below San Antonio to below Floresville. Numerous roads and 
  bridges are flooded. Oil well pump jacks and irrigation pumps are flooded and 
  damaged..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Elmendorf          33   35   42.2   Sun  7 AM  32.7  21.4  15.0  14.4  14.2


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826             

$$

TXC255-493-050827-
/O.EXT.KEWX.FL.W.0152.161204T1521Z-161206T2020Z/
/FLVT2.2.ER.161204T1521Z.161205T0600Z.161206T0820Z.UU/
827 AM CST SUN DEC 4 2016

 The flood warning continues for
  the San Antonio River near Floresville.
* At  8:00 AM Sunday the stage was 26.3 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue to rise to
  near 33.6 feet by after midnight tomorrow. The river will fall below flood 
  stage by early Tuesday morning.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
  and impassable. Extensive flooding occurs in lowest portions of Floresville 
  City Park..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Floresville        21   27   26.3   Sun  8 AM  33.6  25.6  14.3  11.4  10.2


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC175-255-050827-
/O.EXT.KEWX.FL.W.0153.161205T2342Z-161208T1236Z/
/SRRT2.1.ER.161205T2342Z.161207T0000Z.161208T0036Z.UU/
827 AM CST SUN DEC 4 2016

 The flood warning continues for
  the San Antonio River at Hwy 72 nr Runge.
* At  8:15 AM Sunday the stage was 12.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and continue to rise 
  to near 30.3 feet by Tuesday evening. The river will fall below flood stage by
  Wednesday evening.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Hwy 72 nr Runge    22   27   12.4   Sun  8 AM  23.0  29.7  29.6  23.0  16.8


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$

TXC029-050310-
/O.EXT.KEWX.FL.W.0154.000000T0000Z-161205T0310Z/
/SAAT2.1.ER.161203T2338Z.161204T0545Z.161204T1510Z.NO/
827 AM CST SUN DEC 4 2016

 The flood warning continues for
  the Medina River At Hwy 281.
* At  8:15 AM Sunday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall...and will fall below flood 
  stage by late this morning. 
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
  bridge floor..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Hwy 281            16   20   20.3   Sun  8 AM  11.4   5.8   4.1   3.9   3.9


&&

LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838


$$
406 
WGUS84 KEWX 041906
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
106 PM CST SUN DEC 4 2016

...The flood warning is cancelled for the following rivers in Texas...

  Medina River At Hwy 281 Affecting Bexar County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-041936-
/O.CAN.KEWX.FL.W.0154.000000T0000Z-161205T0310Z/
/SAAT2.1.ER.161203T2338Z.161204T0545Z.161204T1533Z.NO/
106 PM CST SUN DEC 4 2016

The flood warning is cancelled for
  the Medina River At Hwy 281.
* At 12:22 PM Sunday the stage was 19.1 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 12.9 feet by tomorrow morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
  bridge floor..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Hwy 281            16   20   19.1   Sun 12 PM  12.9   8.0   4.9   4.2   4.1


&&

LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 3, 11:58 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 3, 11:58 AM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1158 AM CST Sat Dec 3 2016

.AVIATION.../18Z TAFS/
Widespread showers with very isolated thunderstorms that combined
are producing only a few lightning strikes per hour continue to
blanket the region. IFR ceilings generally prevail across the
region, but all sites continue to experience brief MVFR or VFR
ceilings and reduced visibilities with the heavier showers. This
shower activity will begin to decrease in coverage by the middle
of the afternoon as isentropic ascent gradually weakens to allow
for a relative lull. Although a strike or two is possible at our
TAF sites due to elevated instability aloft, the chances are too
low at all sites to include in the TAFs and will amend as needed.

Hi-res model guidance consistently increases shower coverage with
a few isolated thunderstorms overnight as SW-NE oriented
isentropic ascent strengthens and possibly a weak shortwave
disturbance moves through the region. Coverage will begin to
increase between 3-6Z in the Rio Grande Plains and possibly DRT
before expanding northeast into the I-35 TAF sites by 6-9Z.
Although thunderstorms will be possible, chances are still too low
to prevail in the TAF and have chosen for now just to increase
rainfall intensities and decrease visibilities overnight. Rain
showers should decrease in coverage and intensity by late tomorrow
morning before the final wave of increased shower and thunderstorm
activity occurs later on Sunday just beyond the TAF period.

&&

.PREV DISCUSSION... /ISSUED 556 AM CST Sat Dec 3 2016/

AVIATION... /12Z TAFS/
Convective focus along I-35 should gradually lift NE this morning with
some occasional thunder to impact SAT/SSF/AUS terminals through
15z. Lighter overrunning rains should continue to produce
intermittent variations of predominant IFR conditions for the rest
of the TAF periods with some heavier showers possibly bringing
additional brief LIFR cigs and vsbys. Some late afternoon
improvements to MVFR cigs are possible, but will not show this at
SAT/SSF given the amount of rain and air saturation in that area.

PREV DISCUSSION... /ISSUED 330 AM CST Sat Dec 3 2016/

SHORT TERM (Today through Sunday)...
00z upper air analysis showed the large slow moving upper level
low just south of Arizona with 45 to 55 knots of southwest flow
ahead of the trough over Texas. With northerly flow and cold air
at the surface there is strong isentropic upslope on the 295K-310K
theta-e levels. The effects of this strong and deep lift can be
seen on radar at the present time with widespread rain across much
of the CWA. SPC mesoanalysis shows about 750 J/kg of MUCAPE across
the southern half of the area. This instability is enough for
continued chances of embedded thunderstorms within the activity
overnight and into the morning. Could even see some small hail
out of the stronger updrafts given the colder thermal profile and
the moderate levels of instability.

Isentropic ascent will remain strong on the 295/300k planes but
will be weaker above that level later today. With lift remaining
should continue to see a high coverage of activity this afternoon,
but with the lift being more shallow, intensity of the rainfall
could slacken a bit. High temperatures today will be in the 50s
for most locations and some places, especially in the Hill
Country, could struggle to get out of the 40s.

By tonight, the slow-moving upper low will be pushing southeast
and be over northern Mexico. Another impulse of energy ahead of
the upper low should increase the isentropic ascent once again
with northerly flow continuing at the surface. As the disturbance
arrives, rainfall activity should begin to increase across the
western counties and translate to the east throughout the night
bringing additional widespread rain to the area. There will be
little diurnal cooling with lows Sunday in the middle 40s to the
lower 50s.

The upper low is not expected to move much as we get into the day
on Sunday and will remain over northern Mexico. Scattered to
numerous showers and isolated thunderstorms will continue across
the area. By late Sunday afternoon, the bulk of the rainfall
should be across the western counties as the large scale dynamical
forcing associated with the slow-moving trough arrives to the
region. High temperatures on Sunday will be in the 50s once again.

LONG TERM (Sunday Night through Friday)...
The upper level low will finally begin to move east at the start
of the long-term forecast. As it does so, another large batch of
rainfall will move across the region from west to east Sunday
night and into Monday morning. The large scale forcing will keep
categorical PoPs in the forecast for Sunday night and will
continue likely PoPs for the eastern counties for Monday morning.
Rainfall should end by late Monday afternoon as the upper low
exits the region and subsidence commences on the backside of
the system. Storm total rainfall amounts of 1-3" for the west and
2-5" for the eastern counties still looks reasonable.

Will see a bit of a break on Tuesday in between systems with high
temperatures topping out in the upper 60s to lower 70s. The next
major system will be taking shape across the mountainous west
with very cold arctic air moving into western Canada and the
northwestern CONUS. As the trough moves east it will open up the
gates for this cold air to surge south and into the CWA Wednesday
afternoon. There will be a slight chance of a shower across the
eastern counties with this front. The bigger story will be the
cold air as this front will be by far the strongest of the season
Lows behind the front Thursday morning will be near freezing for
the northern CWA with breezy northerly winds. Highs Thursday will
likely remain in the 40s and with calmer winds Friday morning,
most locations throughout the CWA could see freezing temperatures
if this solution pans out.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              53  48  55  47  59 / 100  80  80  80  60
Austin Bergstrom Intl Airport  51  48  54  48  59 / 100  90  80  80  60
New Braunfels Muni Airport     53  48  54  48  61 / 100  80  80  80  50
Burnet Muni Airport            50  45  51  44  55 / 100  80  70  80  60
Del Rio Intl Airport           57  50  55  47  63 /  70  80  70  80  20
Georgetown Muni Airport        50  47  52  47  56 / 100  80  80  80  60
Hondo Muni Airport             57  50  57  47  64 /  80  80  80  80  30
San Marcos Muni Airport        52  48  54  48  60 / 100  80  80  80  50
La Grange - Fayette Regional   55  50  55  49  60 / 100  90  80  80  60
San Antonio Intl Airport       55  50  55  49  62 / 100  80  80  80  40
Stinson Muni Airport           55  51  56  50  63 / 100  80  80  80  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...LH
Synoptic/Grids...24
Public Service/Data Collection...33
Hazardous weather outlook, Dec 3, 4:55 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 AM CST SAT DEC 3 2016

TXZ171>173-183>194-202>209-217>225-228-041100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
455 AM CST SAT DEC 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS..

.DAY ONE...TODAY AND TONIGHT.

SEVERAL ROUNDS OF RAIN ARE EXPECTED TODAY THROUGH TONIGHT. LOCALLY
HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES COULD LEAD TO MINOR
FLOODING...MAINLY ALONG AND EAST OF I-35.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD RAINFALL WILL CONTINUE SUNDAY THROUGH MIDDAY MONDAY.
STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1-3 INCHES
WEST OF I-35 AND 2-5 INCHES EAST OF I-35 WITH ISOLATED HIGHER
AMOUNTS. WHILE SOME PERIODS OF HEAVY RAINFALL ARE POSSIBLE...MUCH
OF THE RAINFALL SHOULD BE SPREAD OUT OVER A 4 DAY PERIOD.
THEREFORE WIDESPREAD FLOODING AND FLASH FLOODING CONDITIONS ARE
NOT EXPECTED. HOWEVER...ISOLATED AREAS ALONG AND EAST OF I-35 MAY
SEE MINOR FLOODING IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Dec 3, 7:31 AM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 W SAN ANTONIO         29.46N  98.59W
12/03/2016  M4.10 INCH       BEXAR              TX   COAST GUARD

            24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY

&&

EVENT NUMBER EWX1600677

CVP
Local storm report, Dec 3, 7:32 AM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 W SAN ANTONIO         29.46N  98.59W
12/03/2016  M4.10 INCH       BEXAR              TX   COCORAHS

            24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY

&&

CORRECTED SOURCE

EVENT NUMBER EWX1600677

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 1:48 AM CSTSpecial Weather StatementEWXKarnes42 min
Dec 3, 4:33 AM CSTAreal Flood AdvisoryEWXBandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more3 hr
Dec 3, 8:13 AM CSTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Medina3 hr
Dec 3, 8:27 AM CSTRiver Flood WarningEWXKarnes, Wilson3 days
Dec 3, 8:27 AM CSTRiver Flood WarningEWXBexar, Wilson60 hr
Dec 3, 11:55 AM CSTRiver Flood WarningEWXGuadalupe22 hr
Dec 3, 11:59 AM CSTRiver Flood WarningEWXBexar16 hr
Dec 3, 1:30 PM CSTRiver Flood WarningEWXKarnes, Wilson4 days
Dec 3, 1:30 PM CSTRiver Flood WarningEWXGoliad, Karnes5 days
Dec 3, 1:34 PM CSTRiver Flood WarningEWXKarnes3 days
Dec 3, 2:51 PM CSTFlash Flood WatchEWXBandera, Bastrop, Bexar, Caldwell, Comal, Fayette and 6 more39 hr
Dec 3, 4:36 PM CSTAreal Flood AdvisoryEWXBastrop, Caldwell3 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.